Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

On a theorem of Davenport and Schmidt

Tom 198 / 2021

Nickolas Andersen, William Duke Acta Arithmetica 198 (2021), 37-75 MSC: 11J70, 11K60. DOI: 10.4064/aa191202-30-7 Opublikowany online: 10 December 2020

Streszczenie

This work is motivated by a paper of Davenport and Schmidt, which treats the question of when Dirichlet’s theorems on the rational approximation of one or of two irrationals can be improved, and if so, by how much. We consider a generalization of this question in the simplest case of a single irrational but in the context of the geometry of numbers in $\mathbb R ^2$, with the sup-norm replaced by a more general one. Results include sharp bounds for how much improvement is possible under various conditions. The proofs use semiregular continued fractions that are characterized by a certain best approximation property determined by the norm.

Autorzy

  • Nickolas AndersenBYU Mathematics Department
    275 TMCB
    Provo, UT 84604, U.S.A.
    e-mail
  • William DukeUCLA Mathematics Department
    Box 951555
    Los Angeles, CA 90095-1555, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek